Treatment of Mood Disturbance in SLE patient - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 08-15-2011
USMLE Forums Scout
 
Steps History: Not yet
Posts: 99
Threads: 29
Thanked 89 Times in 37 Posts
Reputation: 99
Question Treatment of Mood Disturbance in SLE patient

A 38-year-old woman with systemic lupus erythematosus but no evidence of nephritis comes to the office because of a 3-week history of mood swings with crying spells, irritability and insomnia. She is especially upset because she has been yelling at her children "over small, everyday things." One month ago she started corticosteroid therapy. She is currently taking prednisone, 60 mg/day. Her other medications include an oral contraceptive (the same one for the past 6 years) and ibuprofen. She smokes one-half pack of cigarettes daily, drinks one to two beers 5 nights weekly and three cups of coffee each morning. Which of the following is the most appropriate intervention for her mood disturbance?

A) Add amitriptyline at bedtime
B) Discontinue the oral contraceptive
C) Reduce the prednisone dosage
D) Replace ibuprofen with acetaminophen
E) Urge her to stop smoking and to reduce her alcohol and caffeine intake
Reply With Quote Quick reply to this message
The above post was thanked by:
jahn77 (08-15-2011), usluipek (08-15-2011)



  #2  
Old 08-15-2011
USMLE Forums Guru
 
Steps History: Not yet
Posts: 417
Threads: 74
Thanked 129 Times in 93 Posts
Reputation: 139
Default

Eeeeeeeeeeeee
Reply With Quote Quick reply to this message
The above post was thanked by:
drgsarunprasath (08-15-2011)
  #3  
Old 08-15-2011
dr.digant's Avatar
USMLE Forums Addict
 
Steps History: Step 1 Only
Posts: 127
Threads: 21
Thanked 103 Times in 53 Posts
Reputation: 113
Default

answer is B...DISCONTINUE ORAL CONTRACEPTIVE PILLS..coz i think oral contraceptive pill can cause MOOD SWINGS...
Reply With Quote Quick reply to this message
The above post was thanked by:
drgsarunprasath (08-15-2011)
  #4  
Old 08-15-2011
akua's Avatar
USMLE Forums Addict
 
Steps History: Not yet
Posts: 167
Threads: 0
Thanked 31 Times in 31 Posts
Reputation: 41
Default

E.urge her to stop smoking n reduce caffeine n alcohol intake
Reply With Quote Quick reply to this message
The above post was thanked by:
drgsarunprasath (08-15-2011)
  #5  
Old 08-15-2011
qurat21's Avatar
USMLE Forums Master
 
Steps History: 1 + CK
Posts: 623
Threads: 62
Thanked 287 Times in 186 Posts
Reputation: 297
Default

oc pills cause depression so its B
Reply With Quote Quick reply to this message
The above post was thanked by:
drgsarunprasath (08-15-2011)
  #6  
Old 08-15-2011
drnirajmavani's Avatar
USMLE Forums Veteran
 
Steps History: Step 1 Only
Posts: 268
Threads: 14
Thanked 103 Times in 69 Posts
Reputation: 113
Default

E.)ask her to reduce smokin, drinkin nd caffeine
Reply With Quote Quick reply to this message
The above post was thanked by:
drgsarunprasath (08-15-2011)
  #7  
Old 08-15-2011
drnirajmavani's Avatar
USMLE Forums Veteran
 
Steps History: Step 1 Only
Posts: 268
Threads: 14
Thanked 103 Times in 69 Posts
Reputation: 113
Default

Quote:
Originally Posted by dr.digant View Post
answer is B...DISCONTINUE ORAL CONTRACEPTIVE PILLS..coz i think oral contraceptive pill can cause MOOD SWINGS...
HRT used to treat menopausal symptoms like mood swings hot flashes and osteoporosis also contain same estrogen nd progesterone...so hw does oc pills cause mood swings..???
Reply With Quote Quick reply to this message
The above post was thanked by:
drgsarunprasath (08-15-2011)
  #8  
Old 08-15-2011
USMLE Forums Scout
 
Steps History: Not yet
Posts: 99
Threads: 29
Thanked 89 Times in 37 Posts
Reputation: 99
Default Okie this question is insane!!! jus to make people know :)

the answer is


C)reduce the dose of Prednisone


Patients taking more than 20mg/day of predisone is at risk of developing steroid induced Psychosis.10% of the patients do not recover from that even after stopping the drug..


I got this question from a forum to my surprise everyone who replied was correct their but nobody got it right here including me when i saw it for the first time. Psychosis is a major side effect in patients undergoing Prednisone therapy..
http://en.wikipedia.org/wiki/Prednisone#Side-effects
Reply With Quote Quick reply to this message
The above post was thanked by:
drnirajmavani (08-15-2011), jahn77 (08-15-2011)



Reply

Tags
Pharmacology-, Step-1-Questions

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
The cause of Acid Base Disturbance? mosallam USMLE Step 2 CK Forum 15 09-11-2014 09:54 PM
Insulin downstream signal disturbance jahn77 USMLE Step 1 Forum 5 07-13-2011 12:02 PM
Treatment for infertility in a Turner patient !!! drgsarunprasath USMLE Step 1 Forum 1 07-04-2011 10:18 AM
Differentiating Schizophrenic disorders from Mood Disorders struggle USMLE Step 1 Forum 1 06-10-2011 10:06 PM
When to stop treatment if the patient has brain death? hashim1 USMLE Step 1 Forum 2 02-21-2011 11:39 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)